MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE KIT, TRANS-TIBIAL ACL W/O SAWBLADE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISPOSABLE KIT, TRANS-TIBIAL ACL W/O SAWBLADE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-1898S
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This type of event is most likely caused by the use of excessive force over the guide pin, the driver tip hitting a flex point of the guide pin, prying and/or leveraging on the guide pin or re-using a guide pin from the single-use disposables kit that had been bent from prior use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via a medwatch (b)(4) that the guidewire/pin broke during the attempted removal from the interference screw at the 30 mm mark.Patient (b)(6).Additional information obtained 2/6/17: the procedure was an acl reconstruction.An un-retrieved fragment approximately 30 mm remained within the screw in the femoral tunnel inside the patient.The fragment was confirmed via fluoroscopy.The procedure was completed.

Brand Name
DISPOSABLE KIT, TRANS-TIBIAL ACL W/O SAWBLADE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6367774
Report Number1220246-2017-00046
Device Sequence Number16288280
Product Code MDM
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-1898S
Device Lot Number10033512
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR